Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2014, 4:01 PM CDT for 4 counties in Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2014, 4:01 PM CDT (21:01 UTC)
- Expired
- Aug 10, 2014, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:17 PM CDT | HAIL 1 | 4 Nw Licking, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS53 KSGF 102101
SVRSGF
MOC065-161-169-215-102145-
/O.NEW.KSGF.SV.W.0201.140810T2101Z-140810T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT SUN AUG 10 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL DENT COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI...
NORTH CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 445 PM CDT
* AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF FORT LEONARD WOOD...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LICKING AND SOUTHEASTERN FORT LEONARD WOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 9153 3735 9194 3763 9221 3778 9204
TIME...MOT...LOC 2102Z 307DEG 28KT 3764 9201
HAIL...1.00IN
WIND...60MPH
$$
BOXELL4 follow-up statements
406
WWUS53 KSGF 102112
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT SUN AUG 10 2014
MOC169-102122-
/O.CAN.KSGF.SV.W.0201.000000T0000Z-140810T2145Z/
PULASKI MO-
412 PM CDT SUN AUG 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3735 9194 3751 9209 3761 9209 3761 9203
3769 9203 3776 9198 3757 9153
TIME...MOT...LOC 2112Z 307DEG 28KT 3759 9193
$$
MOC065-161-215-102145-
/O.CON.KSGF.SV.W.0201.000000T0000Z-140810T2145Z/
DENT MO-PHELPS MO-TEXAS MO-
412 PM CDT SUN AUG 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TEXAS...SOUTHWESTERN PHELPS AND WEST CENTRAL DENT COUNTIES UNTIL 445
PM CDT...
AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF LICKING...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEULAH...EDGAR SPRINGS...HAZELTON...LENOX...LICKING AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3735 9194 3751 9209 3761 9209 3761 9203
3769 9203 3776 9198 3757 9153
TIME...MOT...LOC 2112Z 307DEG 28KT 3759 9193
HAIL...1.00IN
WIND...60MPH
$$487
WWUS53 KSGF 102118
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT SUN AUG 10 2014
MOC065-161-215-102145-
/O.CON.KSGF.SV.W.0201.000000T0000Z-140810T2145Z/
DENT MO-PHELPS MO-TEXAS MO-
418 PM CDT SUN AUG 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TEXAS...SOUTHWESTERN PHELPS AND WEST CENTRAL DENT COUNTIES UNTIL 445
PM CDT...
AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LICKING...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED 4
MILES NORTHWEST OF LICKING.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEULAH...HAZELTON...LICKING AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3735 9194 3751 9209 3761 9209 3760 9204
3769 9202 3771 9195 3756 9156
TIME...MOT...LOC 2118Z 307DEG 28KT 3756 9188
HAIL...1.00IN
WIND...60MPH
$$
BOXELL868
WWUS53 KSGF 102129
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT SUN AUG 10 2014
MOC161-102139-
/O.CAN.KSGF.SV.W.0201.000000T0000Z-140810T2145Z/
PHELPS MO-
429 PM CDT SUN AUG 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PHELPS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3750 9167 3735 9194 3753 9200 3760 9193
3760 9175 3752 9164
TIME...MOT...LOC 2129Z 307DEG 28KT 3751 9179
$$
MOC065-215-102145-
/O.CON.KSGF.SV.W.0201.000000T0000Z-140810T2145Z/
DENT MO-TEXAS MO-
429 PM CDT SUN AUG 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TEXAS AND WEST CENTRAL DENT COUNTIES UNTIL 445 PM CDT...
AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LICKING...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
EARLIER WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LICKING AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3750 9167 3735 9194 3753 9200 3760 9193
3760 9175 3752 9164
TIME...MOT...LOC 2129Z 307DEG 28KT 3751 9179
HAIL...1.00IN
WIND...60MPH
$$327
WWUS53 KSGF 102142
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT SUN AUG 10 2014
MOC065-215-102152-
/O.EXP.KSGF.SV.W.0201.000000T0000Z-140810T2145Z/
DENT MO-TEXAS MO-
442 PM CDT SUN AUG 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TEXAS AND WEST
CENTRAL DENT COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HEAVY RAIN WILL CONTINUE WITH THIS THUNDERSTORM.
LAT...LON 3750 9167 3735 9194 3753 9200 3760 9193
3760 9175 3752 9164
TIME...MOT...LOC 2142Z 307DEG 28KT 3745 9169
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT Sun Aug 10 2014 .SHORT TERM...(This Evening through Monday) Issued at 300 PM CDT SUN AUG 10 2014 Warm and humid conditions are in place across the region this afternoon. Starting to see an uptick in convection during the past hour, particularly across central Missouri. This is in response to destabilization due to daytime heating and upper level energy rotating around an area of low pressure located near Kansas City. Water vapor imagery and RAP initializations of mid level vorticity indicate multiple lobes of vorticity emanating from this upper low. As a result, we should continue to see a gradual increase in showers and storms across much of the Missouri Ozarks heading into this evening. The aforementioned upper low and a cold front moving into the region from the northwest will maintain scattered showers and storms across the region into much of tonight. Overnight the better rain chances should begin to shift to the southeast and east. High PW air in place (around 1.9" according to the SPC mesoanalysis page) will result in locally heavy rainfall with this activity. Deep layer shear remains on the weak side, around 25-30 kt, while both surface based and mixed layer CAPE values are nearing 3000 J/kg. This should result in a mainly multicell convective mode with an isolated risk for wet microbursts. The cold front will exit to the east/southeast on Monday with rain chances ending during the morning hours. .LONG TERM...(Monday Night through Sunday) Issued at 300 PM CDT SUN AUG 10 2014 A nice stretch of weather is expected across the area from Monday night through Thursday as large area of Canadian surface high pressure dominates our weather regime. Temperatures will some 7 to 10 degrees below average with comfortable humidity levels. Temperatures and humidity will rebound back to typical mid-August values late this week through next weekend as the upper level pattern flattens a bit. Upper level ridging will attempt to build into the region from the southwest, meanwhile energy in the northern stream will threaten to enter from the northwest. Day to day continuity from individual medium range models have been lacking (one run wet, the next run dry), however the consensus suggests that the door will be open to mesoscale convective systems (MCS) entering from the northwest. As a result, have continued low end chance PoPs from Friday through the weekend until finer scale details can be resolved. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1202 PM CDT SUN AUG 10 2014 A generally low confidence forecast for the terminals this afternoon and evening. Thunderstorms are expected to develop west of JLN early to mid afternoon, and move and develop to the east and southeast with time. Gusty winds and a drop to IFR can be expected should a storm move over a terminal. Outside of TSRA, VFR conditions will prevail. Some light fog and/or stratus development is then expected late tonight, with conditions dropping at least to MVFR, with some possibility of IFR. Improving conditions are then expected tomorrow morning as drier air begins to move into the region from the north. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Gagan AVIATION...Boxell
Hazardous weather outlook, Aug 10, 12:51 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT SUN AUG 10 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON ACROSS THE REGION. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS OVER 50 MPH...HAIL UP TO THE SIZE OF PENNIES...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED THIS AFTERNOON ACROSS PRIMARILY SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY. NO SEVERE WEATHER IS EXPECTED WITH STORMS THAT DEVELOP ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Aug 10, 2:27 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SUN AUG 10 2014
MOZ056-057-069-070-102000-
CAMDEN MO-MILLER MO-MORGAN MO-PULASKI MO-
227 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER...
NORTHWESTERN PULASKI AND SOUTHEASTERN MORGAN COUNTIES UNTIL 300 PM
CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM ROCKY MOUNT TO
WET GLAIZE...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...IBERIA...LAKE
OZARK...LAKELAND...OSAGE BEACH...RICHLAND AND VILLAGE OF FOUR
SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.
PEOPLE IN EASTERN CAMDEN...MILLER...NORTHWESTERN PULASKI AND
SOUTHEASTERN MORGAN COUNTIES...INCLUDING VILLAGE OF FOUR SEASONS...
LAKE OF THE OZARKS STATE PARK...OSAGE BEACH...LAKE OZARK...LAKELAND
AND RICHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF
LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3822 9220 3800 9218 3782 9231 3782 9241
3786 9242 3783 9246 3783 9249 3782 9251
3782 9257 3784 9260 3790 9263 3790 9271
3796 9283 3841 9281
TIME...MOT...LOC 1926Z 310DEG 23KT 3824 9267 3792 9253
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:27 PM CDT | Special Weather Statement | SGF | Camden, Miller | 33 min |
| Aug 10, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 30 min |
| Aug 10, 3:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 24 min |
| Aug 10, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 46 min |
| Aug 10, 5:12 PM CDT | Special Weather Statement | SGF | Texas | 33 min |
| Aug 10, 6:18 PM CDT | Special Weather Statement | SGF | Texas | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.